Flood, Posey
- When
- March 15, 4:00 AM CST to March 17, 1:00 PM CST
- Where
- Posey County, Mt Vernon
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.933, -87.900
The Ohio River reached flood stage at Mount Vernon and Newburgh after repeated episodes of widespread thunderstorms. 45 feet on March 16.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
The Ohio River reached flood stage at Mount Vernon and Newburgh after repeated episodes of widespread thunderstorms. At Newburgh, where flood stage is 38 feet, the river crested at 38.45 feet on March 16. At Mount Vernon, where flood stage is 35 feet, the river crested at 36.2 feet on March 17. Flooding at and near both locations was minor, primarily affecting agricultural bottomlands.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 14, 1:40 PM CST, 14 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 140 PM CST TUE MAR 14 2006 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... SURFACE HIGH PRESSURE WILL MOVE EAST ACROSS THE DEEP SOUTH LATE TONIGHT THROUGH WEDNESDAY. VERY DRY AIR THROUGH THE COLUMN WILL RESULT IN NEARLY CLOUD FREE SKIES. GIVEN THE VERY DRY AIR AND CLEAR SKIES...EXPECT TEMPS TO FALL BELOW MOS GUIDANCE TONIGHT AS THE BOUNDARY LAYER DECOUPLES OVERNIGHT. LOWS WILL BE AT OR SLIGHTLY BELOW FREEZING IN MOST AREAS. AS LOW LEVEL WINDS TURN SOUTHWEST ON WEDNESDAY...TEMPS SHOULD RECOVER QUICKLY UNDER THE INFLUENCE OF FULL MARCH SUN. MODELS INDICATE TWO POTENTIAL LIGHT PRECIP EVENTS LATE WEDNESDAY NIGHT AND THURSDAY. SOME LIGHT RAIN IS POSSIBLE WEDNESDAY NIGHT AS LOW LEVEL WARM/MOIST ADVECTION RESULTS IN STRONG ISENTROPIC UPGLIDE /300K SURFACE/. A MID LEVEL VORTICITY MAX MAY ENHANCE PRECIP CHANCES. PRECIP SHOULD HAVE A TOUGH TIME REACHING THE GROUND GIVEN INITIALLY DRY LOW LEVELS. WILL MAINTAIN SLIGHT CHANCE POPS WED NITE. THE SECOND CHANCE OF PRECIP WILL BE WITH THE PASSAGE OF A SURFACE COLD FRONT LATE THURSDAY OR THURSDAY EVENING. THIS WOULD BE MORE CONVECTIVE IN NATURE...BUT THUNDER APPEARS UNLIKELY DUE TO LACK OF INSTABILITY. ETA INDICATES 1000/850 MB MUCAPES OF ZERO. BELOW NORMAL TEMPERATURES ARE FORECAST TO ARRIVE BEHIND THE COLD FRONT FRIDAY AND CONTINUE INTO THE LONG TERM. && .LONG TERM /SATURDAY THROUGH TUESDAY/... THE MAIN CONCERN FOR THIS PERIOD IS PRECIPITATION CHANCES MAINLY IN THE SOUTHERN HALF OF THE AREA. THE PERIOD BEGINS WITH SURFACE HIGH PRESSURE CENTERED NORTH OF THE AREA...AND AN UPPER RIDGE JUST TO OUR WEST. THE SURFACE HIGH WILL BE TOUGH TO REMOVE FROM THE AREA...BUT AS AN UPPER TROUGH PUSHES NORTHEAST OUT OF THE SOUTHWEST STATES LATE IN THE WEEKEND...A WARM FRONT WILL BEGIN TO LIFT NORTH TOWARD THE AREA. THEREFORE...THE 12Z GFS ADVERTISES WARM ADVECTION PRECIPITATION IN THE FORM OF LIGHT RAIN BEGINNING TO MOVE INTO SOUTHERN PORTIONS OF THE FORECAST AREA BY LATE SUNDAY NIGHT AND MONDAY. WILL SPREAD SMALL CHANCE POPS ACROSS THE AREA WITH BEST CHANCE SOUTH FOR SUNDAY NIGHT THROUGH TUESDAY. THE GFS TRIES TO BRING A PERIOD OR TWO OF PRECIPITATION MAINLY INTO SOUTHEAST MISSOURI EARLIER OVER THE WEEKEND...BUT THIS SEEMS TO BE OVERDONE...GIVEN THE DRY SURFACE HIGH OVER THE REGION AND WEAK FORCING AT BEST...SO WOULD PREFER TO KEEP THE ENTIRE AREA DRY UNTIL SUNDAY NIGHT. HOWEVER...GIVEN COLLABORATIVE CONSTRAINTS...DECIDED TO PUT A SMALL CHANCE OF LIGHT RAIN IN THE SOUTHWEST BEGINNING SATURDAY AND EXTENDING THROUGH SUNDAY. TEMPERATURES WILL BE AT OR BELOW NORMAL THROUGH THE PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && MY/DRS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 430 AM CST TUE MAR 14 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-151030- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 430 AM CST TUE MAR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...A NUMBER OF RIVERS ACROSS THE REGION ARE ABOVE FLOOD STAGE. REFER TO THE LATEST FLOOD STATEMENTS AND WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SEVERAL RIVERS WILL REMAIN ABOVE FLOOD STAGE DURING THE WEEK. REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME. SMITH
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493804, 5493805.